MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRULIANT PS CEM FEM PS CEM LEFT SZ 3
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: truliant tib fit tray cem sz 3f / 2t (cat# 02-022-45-3020 / serial# (b)(4)).Truliant tib imp ps insert sz 3 13mm (cat# 02-022-35-3013 / serial# (b)(4)) the evaluation noted that reported failure of the intraoperative femoral loosening was likely the result of moving the joint around too much prior to complete cement polymerization, which allowed for the size 3 femoral component to come loose from the femoral bone.However, the contribution of the cement used, cement technique, environmental conditions in the operating room, and/or the surgical technique to the reported loosening cannot be ruled out from the information provided.Size 2.5 femoral components are only intended for use with size 2.5 tibial inserts.Exactech does not have any data or testing to support the off-label use of a size 2.5 femoral component with a size 3 tibial insert.If the joint was well-balanced and stable at the time of implantation, the size mismatch may not have much impact on articulation or joint function.The surgeon should follow up with the patient to ensure the knee feels stable.The most probable root cause associated with the reported event of "loosening - femoral" is associated with an undesired movement of the device, which may be related to the device- malfunction, misdiagnosis, or mistreatment.
 
Event or Problem Description
As reported, a (b)(6) y/o female patient's during initial implant, an intra-operative loosening of the femoral component was experienced.The femoral and tibial component were initially the same size.However, the femoral component was loosening but the tibial component was fixed well.Therefore, the surgeon downsized from a size 3 to a 2.5 during the surgery.The surgeon felt the flexion gap should be expanded at that time and used the femoral component size (2.5 size) as a downsizing.Patient was last known to be in stable condition following the event.The devices are not available for evaluation.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11729414
Report Number1038671-2021-00187
Device Sequence Number16971299
Product Code JWH
UDI-Device Identifier10885862314437
UDI-Public10885862314437
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM LEFT SZ 3
Device Catalogue Number02-020-11-0230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age74 YR
Patient Weight56